AAAAI & ACAAI Comment on FDA Investigation of Singulair


singulairLast week, leaders from the American Academy of Allergy Asthma & Immunology (AAAAI) and the American College of Allergy, Asthma & Immunology (ACAAI) released the following statement in response to the announcement of a Food and Drug Administration (FDA) investigation into Singulair:

‘There are no data from well-designed studies to indicate a link between Singulair and suicide. The concern expressed by the FDA is based entirely on case reports and there is no indication that such effects apply to other leukotriene-modifying medications.

‘Post-marketing case reports are incomplete. Furthermore, comparative data are lacking on the incidence of suicide in the general population versus the incidence in patients taking Singulair. Thus, it is unknown whether there is an increased incidence of suicide in patients receiving Singulair.

‘Based on the information currently available, patients taking Singulair should continue to take the medication as prescribed provided: 1) the patient and physician feel the medication is effective; and 2) the patient does not experience any suicidal behavior or thoughts.

‘Patients who experience suicidal thoughts or demonstrate suicidal behavior should consult their physician immediately to discuss whether to continue with this medication. Patients should not hesitate to consult their physician if they feel uncomfortable continuing on the medication.’

One thought on “AAAAI & ACAAI Comment on FDA Investigation of Singulair

  1. Medic58 April 27, 2008 / 4:15 pm

    I have been on Singulair for several years now, and have been suffering from depression and suicidal idealations, I recently ran out of Singulair, and was in between insurance company, so my lapse was about 3 months. I noticed my depression subsided and my suicidal thoughts went away. My family noticed my improved behavior too. I am a Critical Care Paramedic by trade, and have worked in Emergency and Internal Medicine, I truly believe the medication Singulair was cause, or at least worsening my depression and suicidal thoughts!

Leave a Reply

Your email address will not be published. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <s> <strike> <strong>